Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 26, 2013, 4:39 AM CDT for Dane County, Wisconsin. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 4:39 AM CDT (09:39 UTC)
- Expired
- Jun 26, 2013, 5:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:45 AM CDT | TSTM WND GST 66 | 3 Ne Madison, WI | MEASURED BY EAST TOWNE MALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 882 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KMKX 260939
SVRMKX
WIC025-261015-
/O.NEW.KMKX.SV.W.0047.130626T0939Z-130626T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
439 AM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 515 AM CDT
* AT 437 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON
TRUAX AIRPORT. ADDTIIONAL SEVERE THUNDERSTORMS WERE AFFECTING
NORTHERN DANE COUNTY. THESE THUNDERSTORMS WERE NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...AIRPORT ASOS OBSERVATION
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUN PRAIRIE...MARSHALL...TOKEN CREEK...DEANSVILLE AND EAST BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4324 8980 4324 8978 4327 8972 4329 8971
4328 8901 4309 8901 4312 8984 4321 8984
TIME...MOT...LOC 0938Z 251DEG 12KT 4317 8930
HAIL...<.75IN
WIND...60MPH
$$
MGG2 follow-up statements
864
WWUS53 KMKX 260954
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 AM CDT WED JUN 26 2013
WIC025-261015-
/O.CON.KMKX.SV.W.0047.000000T0000Z-130626T1015Z/
DANE WI-
454 AM CDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DANE
COUNTY UNTIL 515 AM CDT...
AT 451 AM CDT...DOPPLER RADAR INDICATE A LINE OF THUNDERSTORMS
ACROSS NORTHERN DANE COUNTY. WIND GUSTS TO 59 MPH WERE REPORTED AT
THE MADISON AIRPORT...WITH A SPOTTER REPORT OF 66 MPH NEAR THE EAST
TOWNE MALL.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUN PRAIRIE...MARSHALL...DEANSVILLE AND EAST BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4324 8980 4324 8978 4327 8972 4329 8971
4328 8901 4309 8901 4312 8984 4321 8984
TIME...MOT...LOC 0952Z 251DEG 12KT 4319 8924
HAIL...<.75IN
WIND...60MPH
$$
DDV427
WWUS53 KMKX 261012
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 AM CDT WED JUN 26 2013
WIC025-261022-
/O.EXP.KMKX.SV.W.0047.000000T0000Z-130626T1015Z/
DANE WI-
512 AM CDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DANE COUNTY WILL
EXPIRE AT 515 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4324 8980 4324 8978 4327 8972 4329 8971
4328 8901 4309 8901 4312 8984 4321 8984
TIME...MOT...LOC 1012Z 251DEG 12KT 4321 8915
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:01 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 26, 4:01 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT WED JUN 26 2013
.SHORT TERM...THIS SECTION WILL BE ADDED SHORTLY.
.THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
CHANCE FOR SHOWERS/STORMS WILL LINGER THURSDAY AS THE FIRST IN A
SERIES OF SHORTWAVES MOVES THROUGH. STILL SEEING A DECENT AMOUNT
OF INSTABILITY THROUGH THE DAY ON MODEL SOUNDINGS...SO A FEW
STRONGER STORMS CERTAINLY POSSIBLE. SHOULD SEE NEAR NORMAL TEMPS.
A PAIR OF SHORTWAVES ARE EXPECTED TO MOVE THROUGH FRIDAY AND
SATURDAY...BRINGING MORE SHOWER/STORM CHANCES TO SOUTHERN WISCONSIN.
LOOKS LIKE COOLING TEMPS INTO THE WEEKEND UNDER NORTHWEST FLOW.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
LOOKS MAINLY DRY SUNDAY AND MONDAY WITH HIGH PRESSURE FINALLY
RETURNING TO THE AREA. COULD SEE A CHANCE FOR SHOWERS AND STORMS
RETURN BY TUESDAY...THOUGH MOST MODELS REMAIN DRY THROUGH THIS
DAY. SHOULD SEE TEMPS A BIT BELOW NORMAL THROUGH THE FIRST COUPLE
DAYS OF NEXT WEEK.
&&
.AVIATION/12Z TAFS/...THIS SECTION WILL BE ADDED SHORTLY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR WIZ046-047-056-
057-062-063-067>070.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION...GEHRING
THURSDAY THROUGH TUESDAY...DDVHazardous weather outlook, Jun 25, 9:48 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 948 PM CDT TUE JUN 25 2013 WIZ046-047-051-052-056>060-062>072-270300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 948 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ALONG AND WEST OF A BERLIN...COLUMBUS...DEERFIELD...TO GENOA CITY LINE. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL IS POSSIBLE. MANY RIVERS IN FAR SOUTHERN WISCONSIN ARE AT...OR FORECAST TO BE AT BANKFULL OR FLOOD LEVELS. KEEP UP WITH THE LATEST FORECASTS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM THE DELLS TO MILWAUKEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY MAINLY WEST OF A LINE FROM FOND DU LAC TO KENOSHA...AS LOW PRESSURE MOVES SLOWLY ACROSS WISCONSIN. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL LIKELY CONTINUE INTO WEDNESDAY. CHANCES OF THUNDERSTORMS WILL STILL CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH WEDNESDAY. REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALSO APPRECIATED. LMZ643>646-270300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 948 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS LOW PRESSURE AND MOVES SLOWLY ACROSS WISCONSIN AND LAKE MICHIGAN. CHANCES OF THUNDERSTORMS WILL STILL CONTINUE THROUGH THE END OF THE WEEK. A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT TIMES. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 26, 3:15 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG DARLINGTON 42.68N 90.12W
06/26/2013 LAFAYETTE WI 911 CALL CENTER
TREES AND POWERLINES DOWN
0303 AM NON-TSTM WND GST DARLINGTON 42.68N 90.12W
06/26/2013 M61 MPH LAFAYETTE WI MESONET
MEASURED AT DARLINGTON ELEMENTARY/MIDDLE SCHOOL.
&&
DDVSpecial weather statement, Jun 26, 3:17 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CDT WED JUN 26 2013 WIZ063-068>070-260915- DANE-GREEN-ROCK-WALWORTH- 317 AM CDT WED JUN 26 2013 ...STRONG THUNDERSTORMS ACROSS DANE...GREEN...ROCK...AND WALWORTH COUNTIES... AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES WEST OF EVANSVILLE TO 10 MILES EAST OF BELOIT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... NEW GLARUS BY 320 AM CDT... JANESVILLE AIRPORT AND FOOTVILLE BY 325 AM CDT... SHARON BY 330 AM CDT... EVANSVILLE AND BELLEVILLE BY 345 AM CDT... DOWNTOWN JANESVILLE BY 350 AM CDT... DARIEN BY 355 AM CDT... WALWORTH AND BROOKLYN BY 400 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MGG
Special weather statement, Jun 26, 3:20 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT WED JUN 26 2013 WIZ056-057-063-260915- COLUMBIA-DANE-SAUK- 320 AM CDT WED JUN 26 2013 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN DANE...FAR SOUTHEAST SAUK...AND SOUTHWEST COLUMBIA COUNTIES... AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAUK CITY TO WAUNAKEE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WAUNAKEE AND PRAIRIE DU SAC BY 325 AM CDT... WINDSOR BY 350 AM CDT... DE FOREST BY 355 AM CDT... LODI BY 400 AM CDT... LAKE WISCONSIN BY 405 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MGG
Local storm report, Jun 26, 3:47 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND GST DARLINGTON 42.68N 90.12W
06/26/2013 M61.00 MPH LAFAYETTE WI MESONET
MEASURED AT DARLINGTON ELEMENTARY/MIDDLE SCHOOL.
&&
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:17 PM CDT | River Flood Warning | MKX | Rock | 4 days |
| Jun 26, 4:12 AM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 3 hr |
| Jun 26, 4:51 AM CDT | Flash Flood Warning | MKX | Columbia, Dane, Sauk | 3 hr |
| Jun 26, 5:35 AM CDT | Flash Flood Warning | MKX | Dane | 3 hr |
| Jun 26, 6:10 AM CDT | Flash Flood Warning | MKX | Green, Rock | 3 hr |
| Jun 26, 6:46 AM CDT | Flash Flood Warning | MKX | Rock, Walworth | 4 hr |
| Jun 26, 7:06 AM CDT | Flash Flood Warning | MKX | Jefferson, Rock | 3 hr |
| Jun 26, 8:41 AM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Walworth | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | MKX | Waukesha | 5 hr |
| Jun 26, 10:54 AM CDT | River Flood Warning | MKX | Rock | 23 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.